Alert archive / Illinois / Frost Advisories in 2006
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Apr 25, 2006, 9:21 PM CDT for 11 counties in Illinois. It took effect at Apr 26, 2006, 2:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2006, 9:21 PM CDT (02:21 UTC)
- In effect from
- Apr 26, 2006, 2:00 AM CDT
- Expired
- Apr 26, 2006, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, DeWitt County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 260221 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 921 PM CDT TUE APR 25 2006 ...AREAS OF FROST POSSIBLE ACROSS PARTS OF CENTRAL ILLINOIS TONIGHT... .CLEARING SKIES OVERNIGHT ACROSS THE NORTHERN HALF OF ILLINOIS ALONG WITH DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP TO THE LOWER 30S... CREATING IDEAL CONDITIONS FOR FROST. FROST MAY DAMAGE SOME SENSITIVE PLANTS AND VEGETATION. ILZ027>031-037-038-043>046-260830- /O.NEW.KILX.FR.Y.0002.060426T0700Z-060426T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 921 PM CDT TUE APR 25 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT WEDNESDAY. CLEARING SKIES AND DECREASING WINDS OVERNIGHT ACROSS THE NORTHERN HALF OF ILLINOIS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S. THIS WILL RESULT IN IDEAL CONDITIONS FOR FROST TO DEVELOP LATE TONIGHT INTO TOMORROW MORNING... ESPECIALLY ALONG THE I-74 CORRIDOR. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ HARDIMAN
2 follow-up statements
000 WWUS73 KILX 260826 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 326 AM CDT WED APR 26 2006 ...AREAS OF FROST POSSIBLE ACROSS PARTS OF CENTRAL ILLINOIS TONIGHT... .CLEARING SKIES LATE TONIGHT ACROSS THE NORTHERN HALF OF ILLINOIS ALONG WITH DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP TO THE LOWER 30S... CREATING IDEAL CONDITIONS FOR FROST. FROST MAY DAMAGE SOME SENSITIVE PLANTS AND VEGETATION. ILZ027>031-037-038-043>046-261200- /O.CON.KILX.FR.Y.0002.000000T0000Z-060426T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 326 AM CDT WED APR 26 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. CLEARING SKIES AND DECREASING WINDS TONIGHT ACROSS THE NORTHERN HALF OF ILLINOIS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S. THIS WILL RESULT IN IDEAL CONDITIONS FOR FROST TO DEVELOP LATE TONIGHT... ESPECIALLY ALONG THE I-74 CORRIDOR. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SHIMON
000 WWUS73 KILX 261159 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 659 AM CDT WED APR 26 2006 ILZ027>031-037-038-043>046-261300- /O.EXP.KILX.FR.Y.0002.000000T0000Z-060426T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 659 AM CDT WED APR 26 2006 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... AREAS OF FROST OCCURRED ACROSS THE FROST ADVISORY AREA OVERNIGHT... ESPECIALLY AROUND GALESBURG... PEORIA... LACON... AND ALTONA. WITH SUNRISE ALREADY BEHIND US...THE FROST WILL QUICKLY MELT. THEREFORE...THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. $$ SHIMON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 25, 9:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 25, 9:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CDT TUE APR 25 2006 .DISCUSSION... MAIN CONCERNS THIS EVENING ARE CLOUD COVER TRENDS AND LINKED TO THIS THE POTENTIAL FOR FROST IN NORTHERN ZONES. SATELLITE IMAGERY SHOWS LOW CLOUDS HAVE MOVED TO JUST SOUTH OF A PIA-CMI LINE... BUT THE SOUTHWARD PROGRESSION HAS SLOWED OVER THE PAST COUPLE HOURS. MID-LEVEL CLOUDS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE STRETCHED OUT FROM SOUTHERN MICHIGAN TO EASTERN NEBRASKA HAVE LARGELY SCATTERED OUT. OVERNIGHT TRENDS SHOULD CONTINUE TO PULL CLOUD COVER SLOWLY TO THE SOUTH. AS SFC GRADIENT SLACKENS OFF AND SKIES BEGIN TO SCATTER OUT... AREAS OF FROST MAY BE A CONCERN ESPECIALLY AREAS AROUND THE I-74 CORRIDOR. CONSIDERING THE DECREASE IN MID LEVEL CLOUDS TO THE NORTH... WHICH WAS A CONCERN EARLIER... WILL GO AHEAD AND ISSUE A FROST ADVISORY FOR LATE TONIGHT INTO EARLY TOMORROW MORNING. && .PREV DISCUSSION... NAM AND GFS VERY SIMILAR IN THE SHORT TERM OUT TO 84HRS...THOUGH SOME MINOR DIFFERENCES ARE SEEN FROM 72HRS ONWARD. HOWEVER...THESE DIFFERENCES WILL NOT AFFECT THE SENSIBLE WEATHER OVER CWA. FURTHER OUT...GFS IS HAVING SOME MAJOR CONTINUITY PROBLEMS AND DIFFERS GREATLY FROM GOING ENSEMBLE FORECAST AND OTHER EXTENDED MODELS. SO WILL FOLLOW BLEND IN FOR FIRST 72HRS AND THEN THE ENSEMBLE MEAN/ECMWF IN THE EXTENDED. MAIN CONCERNS THIS PACKAGE WILL BE FROST OVERNIGHT AND PCPN CHANCES FRIDAY AFTERNOON THROUGH THE WEEKEND. SHORT TERM...TONIGHT THROUGH FRIDAY... SFC LOW IS OVER THE EASTERN US WITH A TROUGH EXTENDED BACK ACRS KY AND SRN MO. THUNDERSTORMS HAVE DEVELOPED ON THIS TROUGH IN SRN MO...BUT WILL LIKELY TRACK MORE EASTWARD AND NOT AFFECT THE CWA AT ALL. SO HAVE DECIDED TO LEAVE PCPN OUT OF FCST FOR TONIGHT. CLOUD COVER OVER THE CWA HAS ALREADY BEGUN TO THIN IN PLACES FROM THE NORTH AND SOME ASOS SITES HAVE ALREADY BEGUN TO REPORT HIGHER CIGS. RH FIELDS IN MODELS INDICATE THAT CLOUD COVER WILL CONTINUE TO THIN AND PROGRESS SOUTHWARD AS THE SFC LOW AND TROUGH CONTINUE TO MOVE TO THE SOUTHEAST. THEREFORE CLOUD COVER SHOULD BECOME MOSTLY CLEAR BY MORNING IN THE NORTHERN HALF OF THE CWA. SOUTHERN HALF OF THE CWA SHOULD SEE PARTLY CLOUDY SKIES AS THE UPPER LEVEL TROUGH ROTATES THROUGH THE AREA OVERNIGHT. GRADIENT WILL ALSO LOOSEN OVERNIGHT...AND THIS SHOULD MAKE FOR GOOD CONDITIONS FOR POSSIBLE FROST ACRS THE AREA. TEMPS SHOULD STAY IN THE MID 30S OVER THE NORTHERN PART OF THE AREA...ROUGHLY ALONG AND NORTH OF A RUSHVILLE TO DECATUR TO PARIS LINE. BELIEVE FROST WILL NOT BE WIDESPREAD SO WILL NOT GO WITH HEADLINE AND CONTINUE TO MENTION PATCHY FROST IN GRIDS. HIGH PRSS WILL THEN BUILD IN FOR MOST OF THE WEEK UNTIL THE NEXT SYSTEM REACHES THE PLAINS AND BEGINS TO TAKE SHAPE ON FRIDAY. MODELS DIFFER ON SPEED OF PCPN ENTERING CWA...WITH GFS MORE AGGRESSIVE THAN NAM. GFS CURRENTLY APPEARS TO BE SUFFERING FROM FEEDBACK...BUT DO THINK SOME PCPN IS POSSIBLE ALONG THE WARM FRONT FRI AFTERNOON. SO WILL HAVE CHC POPS FRI AFTERNOON AND INTO FRI NIGHT AS THE SYSTEM GETS CLOSER TO THE AREA. TEMPS WILL BE BELOW NORMAL TONIGHT THROUGH THUR NIGHT AS COOL CANADIAN HIGH PRSS DROPS INTO THE AREA. BLEND OF NAM AND GFS LOOKS BEST. LONG TERM...SATURDAY THROUGH TUESDAY... PCPN THREAT WILL CONTINUE INTO THE WEEKEND AS THE SFC SYSTEM SLOWS DOWN. AT THE SAME TIME...AN INVERTED TROUGH DEVELOPS NORTH OF THE SYSTEM AS IT MOVES EAST SOUTHEAST IN THE CONTINUING NORTHWESTERLY FLOW. NEW GFS DEVELOPS THIS LOW INTO A CUTOFF SYSTEM AND SLOWS IT WAY DOWN AND CONTINUES PCPN ACRS THE AREA FOR THE ENTIRE PERIOD. HOWEVER...ENSEMBLE MEAN/ECMWF KEEPS THINGS LITTLE MORE PROGRESSIVE AND WILL CONTINUE TO FOLLOW THIS UNTIL GFS SHOWS BETTER CONTINUITY. PCPN WILL LINGER INTO SUNDAY AS THE TROUGH SLOWLY EXITS THE AREA. AS SYSTEM MOVES TO THE EAST...PCPN WILL DIMINISH FROM THE WEST. SO HAVE INCLUDED THIS IN THE GRIDS FOR SAT NIGHT AND SUNDAY. THEN ANOTHER HI PRSS BUILDS AND HAVE KEPT MON AND TUE DRY FOR NOW. TEMPS WILL REMAIN AT OR JUST BELOW NORMAL THROUGH SUNDAY WITH A GRADUAL WARMING TREND EARLY NEXT WEEK. MEX GUIDANCE HANDLES THIS WELL. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HARDIMAN/AUTEN
Hazardous weather outlook, Apr 25, 11:10 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT TUE APR 25 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-261200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1110 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST WILL BE POSSIBLE TONIGHT ACROSS CENTRAL ILLINOIS...AS TEMPERATURES DIP INTO THE MIDDLE 30S. IT APPEARS THAT WINDS AND CLOUD COVER SHOULD KEEP THE FROST FROM BEING WIDESPREAD ENOUGH FOR A FROST ADVISORY. HOWEVER...ANYONE WITH SENSITIVE PLANTS OUTSIDE ALREADY...SHOULD BE PREPARED TO COVER THEM TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE THIS WEEK...AS A LARGE LOW PRESSURE SYSTEM SETS UP ACROSS THE MID MISSISSIPPI RIVER VALLEY. THE STORMS MAY FORM ACROSS CENTRAL ILLINOIS...FROM FRIDAY THROUGH SATURDAY NIGHT. THE STORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HJS
Nearby
Frost Advisories in Illinois, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.